MAUDE Adverse Event Report: BERLIN HEART GMBH CONNECTING SET FOR CANNULA; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CONNECTING SET FOR CANNULA; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor connecting set for cannula, lot number 00120918 was explanted on (b)(6) 2023 when the patient underwent a planned palliative surgical repair of her congenital heart defect with explantation of berlin heart blood pump.Removal of the affected connecting set occurred as part of the planned explantation of berlin heart and was not related to the aforementioned "cut" on the connecting set tubing.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The surgeon on site contacted berlin heart inc.Clinical affairs (ca) on (b)(6) 2023 to report an abnormality on the outflow cannula connecting set.The presence of a "blemish" was confirmed by ca with the site's vad coordinator.Ca specialist visited the site on the same day and assess the connecting set.Upon an in-person assessment of the connector, an approximately 8mm gash (cut) was noted in the outflow 6-9 connector just above the titanium connector of the pump.The gash was palpable in the outer surface of the connecting set.The immediate recommendation was made to either trim off the damaged portion of the connector, or to change the connector completely.The damaged portion of the connector was requested to be returned to bhi for further evaluation.The patient remains stable at the time of the complaint.
 
Additional Manufacturer Narrative
The piece of the connecting set for cannulas (a06-009, lot no.00120918) was not returned to berlin heart and therefore not available for analysis.The connecting set was in use on the patient for 91 days until the time of the event.The device record history was reviewed and no abnormalities were found.On (b)(6) 2023 we were informed that the patient was successfully transplanted on (b)(6) 2023.

Brand Name
CONNECTING SET FOR CANNULA
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key16495833
Report Number3004582654-2023-00011
Device Sequence Number6315970
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00120918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 DA
Patient SexFemale
Patient Weight4 KG